Paracetamol, an analgesic, and antipyretic drug can be bought at a really low price from pharmacies. It helps in relieving aches and pain and helps in reducing high temperatures.
Health Experts Advice On Daily Intake Of Paracetamol
The drug is generally considered safe and is often prescribed to patients complaining about aches or sometimes for fever. So far, the medicine is known to show no interference or negative effects when people are already sick with some other ailments.
The drug is also commonly sold with other names of Disprol, Panadol, and Medinol.
Many times, the drug is combined with other pain killers and anti-sickness medicines. Given the fact that it is a readily accessible medicine that is worth some pennies, the question is, how safe is it for human health? What dose is considered safe if taken daily?
Experts say that paracetamol is an effective drug that starts working within an hour of oral intake. The recommended dose is 500 mg at a time, taken in the form of a pill or capsule. The medicine is safe when taken with food or even without it.
However, pregnant women are advised to limit their intake. Though the medicine is safe in pregnancy and no adverse fetal impact is known; still, expectant mothers should consume it in moderation also, if people should avoid taking the drug with other medicines that already contain this salt.
Paracetamol is quite effective and safe. But how safe is it if taken every day?
According to recommendations of health experts, the drug is safe if taken 4 times a day. Each dose is advised not to exceed one to two pills of about 500 mg each. Also, one needs to have a gap of about 4 hours, not less than that, between doses. This simply implies the safe limit is a maximum of 8 pills or capsules of 500 mg each per day.
If taken within prescribed and safe limits, paracetamol is a wonder medicine. It is going to help you with fever and body aches, or other sorts of pain. No harmful side effects are present if the medicine is taken within limits.
But overdose of paracetamol can cause serious health issues. One should always control the temptation to increase the dose or avoid having double dose if experiencing severe pain.
Not only should one take the drug within the prescribed limit, but one should always keep a check on the requirement as well. If one is in a position that the drug is taken almost every day, although, within limits, one should still see a doctor. If you are feeling like taking analgesics almost daily, then your health practitioner must be aware of this fact to discard any other underlying health conditions than normal pain.
The overdose of paracetamol can also occur if taken alongside other medicines containing the same salt, paracetamol. Paracetamol is often used and mixed with other medicines as well. If one is taking such medicines and the paracetamol tablet simultaneously, there are always chances of paracetamol overdose. So, one should avoid taking paracetamol with any other medicine that also has paracetamol salts.
However, paracetamol is quite safe and effective if taken with other medications. One can safely take medicines, including antibiotics, with a dose of paracetamol. But make sure the medicine does not already have paracetamol in it.
Health experts also ask to take advice from your health practitioner if one is on a blood-thinning medication like warfarin. Taking paracetamol daily, in this case, can increase the risk of bleeding.
People suffering from epilepsy and tuberculosis should also ask their doctors if require to take paracetamol daily.